Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 6, 2011, 5:04 AM CDT for 8 counties in Texas; 8 counties in Oklahoma. It took effect at Apr 6, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 5:04 AM CDT (10:04 UTC)
- In effect from
- Apr 6, 2011, 11:00 AM CDT
- Expired
- Apr 6, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 19 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4101 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS84 KOUN 061004 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 504 AM CDT WED APR 6 2011 .WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME THREAT OF WILDFIRES WILL CONTINUE TO SUPPORT WILDFIRE POTENTIAL BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ021-022-034-035-061815- /O.CAN.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/ /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ BECKHAM-WASHITA-GREER-KIOWA- 504 AM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY DRY... WARM AND WINDY WEATHER FOR MUCH OF WESTERN OKLAHOMA... ...FIRE WEATHER WATCH IS CANCELLED FOR WEST CENTRAL OKLAHOMA FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH FOR THIS AFTERNOON. THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 35 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ038-061115- /O.CAN.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/ COMANCHE- 504 AM CDT WED APR 6 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR COMANCHE COUNTY THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR COMANCHE COUNTY AND MUCH OF WESTERN OKLAHOMA THIS AFTERNOON. ALTHOUGH WIND SPEEDS ARE NOT EXPECTED TO BE ABOVE 20 MPH... VERY DRY CONDITIONS REMAIN AND RESIDENTS SHOULD STILL TAKE CARE TO AVOID THE START AND SPREAD OF FIRES. $$ OKZ033-036-037-TXZ083>089-061815- /O.UPG.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/ /O.NEW.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/ /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ HARMON-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER- 504 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR VERY DRY... WARM AND WINDY CONDITIONS FOR WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TODAY BUT AS IN EFFECT AGAIN FOR THURSDAY. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ044-TXZ090-061815- /O.UPG.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/ /O.NEW.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/ COTTON-CLAY- 504 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR VERY DRY... WARM AND WINDY CONDITIONS FOR WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 15 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ004-009-010-014>016-061815- /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 504 AM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY DRY... WARM AND WINDY WEATHER MUCH OF WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
3 follow-up statements
184 WWUS84 KOUN 061153 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 653 AM CDT WED APR 6 2011 .WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME THREAT OF WILDFIRES WILL CONTINUE TO SUPPORT WILDFIRE POTENTIAL BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ033-036-037-TXZ083>089-062000- /O.CON.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/ /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ HARMON-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER- 653 AM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TODAY BUT AS IN EFFECT AGAIN FOR THURSDAY. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ044-TXZ090-062000- /O.CON.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/ COTTON-CLAY- 653 AM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ004-009-010-014>016-021-022-034-035-062000- /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- GREER-KIOWA- 653 AM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
137 WWUS84 KOUN 061608 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1108 AM CDT WED APR 6 2011 .WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME THREAT OF WILDFIRES BOTH TODAY AND THURSDAY...MAINLY ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ035-070015- /O.EXA.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/ /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ KIOWA- 1108 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS AND PORTIONS OF SOUTHWEST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ038-039-045-070015- /O.EXA.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/ COMANCHE-STEPHENS-JEFFERSON- 1108 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ033-036-037-TXZ083>089-070015- /O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/ /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ HARMON-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER- 1108 AM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ044-TXZ090-070015- /O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/ COTTON-CLAY- 1108 AM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ004-009-010-014>016-021-022-034-070015- /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- GREER- 1108 AM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
478 WWUS84 KOUN 062107 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 407 PM CDT WED APR 6 2011 OKZ033-035>037-TXZ083>089-070515- /O.UPG.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ /O.NEW.KOUN.FW.W.0013.110407T1600Z-110408T0100Z/ /O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/ HARMON-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER- 407 PM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND SPEEDS...20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 15 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ014-016-021-022-034-070515- /O.UPG.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ /O.NEW.KOUN.FW.W.0013.110407T1600Z-110408T0100Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-GREER- 407 PM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTH 15 TO 25 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...MINIMUM 15 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ038-039-044-045-TXZ090-070100- /O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/ COMANCHE-STEPHENS-COTTON-JEFFERSON-CLAY- 407 PM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WIND SPEEDS...15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. $$ OKZ004-009-010-015-070515- /O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/ HARPER-ELLIS-WOODWARD-DEWEY- 407 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...MINIMUM 10 TO 20 PERCENT. * TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:40 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 6, 4:40 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
440 AM CDT WED APR 6 2011
.DISCUSSION...
PRIMARY CONCERN REMAINS FIRE WEATHER CONDITIONS OVER THE NEXT
COUPLE OF DAYS. RH WILL FALL BELOW TO 20 PERCENT AREAWIDE THIS
AFTERNOON... BUT HIGHER WINDS LOOK TO BE LIMITED TO THE SOUTHWEST
SECTIONS AS SURFACE GRADIENT RELAXES SOMEWHAT WITH THE ARRIVAL OF
A SURFACE FRONT INTO AT LEAST NORTHERN OKLAHOMA. GIVEN THE
PROJECTED WIND SPEEDS... HAVE UPGRADED THE FIRE WX WATCH TO RED
FLAG WARNING IN TEXAS COUNTIES AND ADJACENT TIER OF COUNTIES IN
OKLAHOMA... AND HAVE CANCELLED WITH NORTHERN PORTION OF THE WATCH.
DEWPOINT FORECAST IS TRICKY OVER THE NEXT DAY OR TWO AND NO MODELS
ARE HANDLING LOW-LEVEL MOISTURE VERY WELL. GFS.. NAM AND ECMWF ALL
BRING LOW-MID 50S INTO SOUTHEAST OKLAHOMA BY 00Z DESPITE DEWPOINTS
OF THIS MAGNITUDE CURRENTLY LIMITED TO THE IMMEDIATE GULF COAST
NEAR KCRP AND SOUTH... AND ALL BRING 60 DEWPOINTS IN BEFORE 18Z
TOMORROW DESPITE NOT SEEING ANY 60 DEWPOINTS UPSTREAM UNTIL YOU
GET TO THE GULF OFF THE COAST OF TAMPICO MEXICO. THEREFORE HAVE
SIGNIFICANTLY UNDERCUT LOW-LEVEL DEWPOINTS FROM ANY MODEL FOR THE
NEXT COUPLE OF DAYS.
MOS TEMPERATURES IN NORTHWEST OKLAHOMA SEEM TOO HIGH GIVEN THE
PASSAGE OF THE COLD FRONT AND PROGGED 925/850 TEMPS. OTHERWISE
MAXES LOOK TO BE IN THE RIGHT BALLPARK. STORM CHANCES INCREASE
SOMEWHAT ON THURSDAY WITH MARGINAL MOISTURE RETURN AND WARM FRONT
IN THE AREA. SPECIFIC POPS ARE STILL LOW... BUT AGREE WITH SPC DAY
2 OUTLOOK FOR A SMALL PORTION OF THE AREA. BETTER LOW-LEVEL
MOISTURE SHOULD ARRIVE BY FRIDAY AND MOST MODELS DO DEVELOP SOME
QPF BY 00Z/SATURDAY. STILL AM NOT SURE COVERAGE WILL JUSTIFY 20
POPS... BUT WILL INTRODUCE ISOLATED STORMS FOR LATE FRIDAY
AFTERNOON. AGAIN ALTHOUGH STORMS MAY BE ISOLATED... SEVERE WEATHER
WILL BE POSSIBLE. STORM CHANCES WILL PERSIST WITH THE BEST CHANCE
SATURDAY NIGHT STRONGER UPPER STORM SYSTEM APPROACHES.
NEW ECMWF ADDS A NEW WRINKLE WITH A MUCH STRONGER AND SLOWER
SYSTEM WHICH BRINGS PRECIPITATION TO THE AREA SUNDAY THROUGH
MONDAY... BUT WILL NOT BUY INTO THIS QUITE YET WITH THE LACK OF
SUPPORT FROM OTHER MODELS OR PREVIOUS ECMWF RUNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 82 56 85 60 / 10 10 10 10
HOBART OK 86 52 88 53 / 10 10 10 10
WICHITA FALLS TX 92 59 91 60 / 10 10 0 0
GAGE OK 75 47 83 48 / 10 10 10 0
PONCA CITY OK 78 54 79 58 / 10 0 20 20
DURANT OK 81 59 83 67 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR OKZ004-009-010-014>016-021-022-033>037.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR OKZ033-036-037-044.
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR TXZ083>089.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR TXZ083>090.
&&Hazardous weather outlook, Apr 5, 10:30 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT TUE APR 5 2011
OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1030 PM CDT TUE APR 5 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
VERY DRY AND STABLE AIR OVER THE REGION WILL PREVENT THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS LATE
THIS WEEK BRINGING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH
SUNDAY.
OTHER HAZARDOUS WEATHER...
THE POTENTIAL FOR WILDFIRES WILL REMAIN VERY HIGH THROUGH THE WEEK
DUE TO THE PREVAILING DRY CONDITIONS THROUGHOUT THE AREA. WILDFIRE
POTENTIAL WILL BE HIGHEST ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:07 PM CDT | Red Flag Warning | OUN | Archer, Baylor, Foard, Hardeman, Knox, Wichita and 1 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.